Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 2, 2024, 8:24 PM CDT for Briscoe County, Texas. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2024, 8:24 PM CDT (01:24 UTC)
- Expired
- Jun 2, 2024, 9:01 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 2.75 in
County Briscoe County, TX
The radar
The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 9:03 PM CDT | HAIL 3.4 | 8 N Quitaque, TX | Time and location estimated. Report from storm chaser via social media. |
| Jun 2, 9:05 PM CDT | HAIL 4.5 | 4 Nne Caprock Canyons S, TX | At least 4.5 inch hail found on highway 256 after the storm passed with likely some melting. |
| Jun 2, 9:07 PM CDT | HAIL 3 | 4 Nne Caprock Canyons S, TX | Photos via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 351 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
039
WFUS54 KLUB 030124
TORLUB
TXC045-030215-
/O.NEW.KLUB.TO.W.0009.240603T0124Z-240603T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
824 PM CDT Sun Jun 2 2024
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Northeastern Briscoe County in the Panhandle of Texas...
* Until 915 PM CDT.
* At 823 PM CDT, a confirmed tornado was located 6 miles northeast
of Silverton, moving southeast at 20 mph.
HAZARD...Damaging tornado and baseball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Caprock Canyon State Park around 840 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3450 10128 3468 10127 3468 10098 3438 10098
TIME...MOT...LOC 0123Z 299DEG 16KT 3456 10122
TORNADO...OBSERVED
MAX HAIL SIZE...2.75 IN
$$
AP3 follow-up statements
760
WWUS54 KLUB 030137
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
837 PM CDT Sun Jun 2 2024
TXC045-030215-
/O.CON.KLUB.TO.W.0009.000000T0000Z-240603T0215Z/
Briscoe TX-
837 PM CDT Sun Jun 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHEASTERN BRISCOE COUNTY...
At 836 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northwest of Caprock Canyon State Park, moving
southeast at 20 mph. This storm has a history of producing tornadoes.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Caprock Canyon State Park around 840 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3450 10128 3468 10127 3468 10098 3438 10098
TIME...MOT...LOC 0136Z 299DEG 16KT 3453 10116
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
AP897
WWUS54 KLUB 030152
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
852 PM CDT Sun Jun 2 2024
TXC045-030215-
/O.CON.KLUB.TO.W.0009.000000T0000Z-240603T0215Z/
Briscoe TX-
852 PM CDT Sun Jun 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHEASTERN BRISCOE COUNTY...
At 852 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Caprock Canyon State Park, moving southeast at 20
mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Caprock Canyon State Park around 855 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3449 10125 3466 10116 3468 10098 3438 10098
TIME...MOT...LOC 0152Z 299DEG 16KT 3450 10108
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
CWA815 WWUS54 KLUB 030201 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 901 PM CDT Sun Jun 2 2024 TXC045-030211- /O.CAN.KLUB.TO.W.0009.000000T0000Z-240603T0215Z/ Briscoe TX- 901 PM CDT Sun Jun 2 2024 ...THE TORNADO WARNING FOR NORTHEASTERN BRISCOE COUNTY IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Tornado Watch remains in effect until 1100 PM CDT for the Panhandle of Texas. && LAT...LON 3449 10125 3466 10116 3468 10098 3438 10098 TIME...MOT...LOC 0159Z 299DEG 16KT 3448 10104 $$ CWA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 2, 6:08 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 2, 6:08 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 608 PM CDT Sun Jun 2 2024 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 248 PM CDT Sun Jun 2 2024 A complex of thunderstorms are currently ongoing as of 1:30 pm across the eastern Rolling Plains. This activity was generated from a southwestward moving outflow boundary that was located along a line from near Guthrie to Floydada to Tulia. The eastern portion of the boundary should continue to shift southward as it is reinforced by the ongoing thunderstorms while the western portion of this boundary appears to be fairly stationary now as the temperature gradient is fairly small. West of this boundary surface moisture has been stubborn to mix out with upper 60s to lower 70s being observed across the eastern South Plains. Even farther west a dryline is beginning to sharpen near the state line and will quickly mix east to near the Highway 385 corridor. Both of these boundaries are expected to have convective initiation along them this afternoon as a shortwave swings over the forecast area within an environment that will be conducive for supercells. MLCAPE values of 4000-5000 J/kg are present across most of the forecast area (west of the outflow boundary) with effective bulk shear values of 35-40 kts. The profiles are supportive of supercells however with the very unstable airmass numerous thunderstorms should develop (as is being seen across the Rolling Plains) which would interfere with storm organization. However, if a storm can remain discrete very large hail in excess of tennis ball size would be possible along with damaging wind gusts up to 70 mph. Additionally, if a discrete storm becomes established on the outflow boundary, a few tornadoes would also be possible. Eventually a cold pool should strengthen so that storm mode becomes more linear as it shifts east across the Rolling Plains this evening with the primary concern being damaging wind gusts up to 80 mph. This activity may also produce heavy rainfall which may lead to localized flash flooding especially across the Rolling Plains where the heaviest rainfall has fallen over the past several days. Thunderstorm activity should come to an end early Monday morning. Some patchy fog may be possible Monday morning especially for locations that see heavier rainfall this evening. Surface troughing will strengthen across eastern New Mexico tomorrow with a stronger westerly flow. This will shift the dryline east into the Rolling Plains by the late afternoon. This drier air and downsloping westerly winds will cause high temperatures to climb 5- 15 degrees warmer than today with upper 90s to the lower 100s. Strong capping will be in place across our forecast area and with limited upper-level support this cap is expected to hold strong through the afternoon therefore have left the area dry for tomorrow afternoon however the strength of the cap will need to be watched with subsequent updates. /WI && .LONG TERM... (Monday night through next Saturday) Issued at 248 PM CDT Sun Jun 2 2024 Hot and dry conditions will continue for Tuesday with rising upper heights and warm southwesterly surface winds. Triple-digit high temperatures are expected across much of the area. A weak cold front will move through Tuesday evening. This will only slightly cool temperatures with highs still reaching the mid 90s. The next meaningful chance of showers and thunderstorms will be towards the end of the week with the combination of a more moist ESE flow and upper waves propagating across the area. Storm chances look to persist into the weekend, however it remains too early to determine specific details. && .AVIATION... (00Z TAFS) Issued at 608 PM CDT Sun Jun 2 2024 Convection will be possible at all terminals through at least 03Z. The main threats will be damaging winds over 65 knots and hail over 3 inches in diameter. Conditions could drop to IFR in these storms. VFR conditions will privily outside of convection. Some light fog will be possible again tomorrow morning between 10-15Z, but VIS is expected to remain above 3SM. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...58 LONG TERM....19 AVIATION...51
Hazardous weather outlook, Jun 2, 11:21 AM CDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1121 AM CDT Sun Jun 2 2024 TXZ021>044-031630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1121 AM CDT Sun Jun 2 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected to develop this afternoon along a dryline across the western South Plains and far southwest Texas Panhandle. Thunderstorms may also develop along a southwestward moving outflow boundary across the Rolling Plains and eastern South Plains however confidence on thunderstorm development along this boundary is less certain. Thunderstorms will then expand in coverage and shift eastward across the remainder of the area this evening. Some storms may become severe with large hail up to the size of tennis balls and damaging wind gusts to 80 mph will be the primary hazards, but a tornado or two is also possible especially along the outflow boundary. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An isolated thunderstorm may be possible across the far southeast Texas Panhandle and eastern Rolling Plains Monday afternoon. Storms may become severe with the main threats being large hail and damaging wind gusts. Thunderstorm chances will return Thursday through Saturday. A few strong to severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 2, 6:22 PM CDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
622 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Hail 1 W Happy 34.73N 101.88W
06/02/2024 E1.00 Inch Swisher TX Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Jun 2, 7:43 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
743 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM Funnel Cloud 8 S Wayside 34.67N 101.55W
06/02/2024 Swisher TX Public
&&Local storm report, Jun 2, 7:57 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
757 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Hail 7 NNW Mackenzie Reservo 34.64N 101.50W
06/02/2024 M2.75 Inch Swisher TX Storm Chaser
Baseball size hail observed by storm chaser
on live video feed. Spotter was about 1 mile
east of Vigo Park.
&&Local storm report, Jun 2, 7:59 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
759 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM Tornado 10 NW Silverton 34.57N 101.43W
06/02/2024 Briscoe TX Storm Chaser
Location estimated by chaser.
&&Local storm report, Jun 2, 8:18 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
818 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM Tornado 7 N Silverton 34.57N 101.31W
06/02/2024 Briscoe TX Trained Spotter
This is another observation of the initial
tornado with this storm.
&&Local storm report, Jun 2, 8:21 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
821 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tornado 6 NNE Silverton 34.56N 101.27W
06/02/2024 Briscoe TX Storm Chaser
Tornado observed live on storm chaser video
feed.
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Motley | 39 min |
| Jun 2, 7:55 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 65 min |
| Jun 2, 7:57 PM CDT | Tornado Warning | LUB | Briscoe | 33 min |
| Jun 2, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 60 min |
| Jun 2, 9:58 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 11 min |
| Jun 2, 11:37 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 28 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.